Alert archive / Nebraska / Tornado Warnings in 2025
Tornado Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Apr 27, 2025, 5:16 PM MDT for 4 counties in Nebraska. It was in force for 44 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2025, 5:16 PM MDT (23:16 UTC)
- Expired
- Apr 27, 2025, 6:00 PM MDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Cherry County, NE, Garden County, NE, Grant County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 5:19 PM MDT | HAIL 1.75 | 5 Se Ellsworth, NE | Report via Spotter Network and NWS Chat. |
| Apr 27, 5:22 PM MDT | HAIL 1 | 4 S Hyannis, NE | Multiple reports via social media and NWS chat. |
| Apr 27, 5:42 PM MDT | TORNADO | 3 Sw Bingham, NE | Chaser report of a tornado with pictures. |
| Apr 27, 5:58 PM MDT | TORNADO | 2 Sw Bingham, NE | Chaser report of another tornado south of Bingham. |
| Apr 27, 6:07 PM MDT | HAIL 3 | 1 E Bingham, NE | Chaser report of 3 inch hail east of Bingham. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 3:56 PM MDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
574
WFUS53 KLBF 272316
TORLBF
NEC031-069-075-161-280000-
/O.NEW.KLBF.TO.W.0001.250427T2316Z-250428T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service North Platte NE
516 PM MDT Sun Apr 27 2025
The National Weather Service in North Platte has issued a
* Tornado Warning for...
Southwestern Cherry County in north central Nebraska...
Western Grant County in west central Nebraska...
Northeastern Garden County in the Panhandle of Nebraska...
Southeastern Sheridan County in the Panhandle of Nebraska...
* Until 600 PM MDT.
* At 516 PM MDT, a severe thunderstorm capable of producing a tornado
was located 9 miles south of Ellsworth, or 33 miles east of
Alliance, moving east at 20 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Weather spotters reported funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southwestern Cherry, western Grant, northeastern Garden and
southeastern Sheridan Counties, including the following
locations... Watson Lake, Bingham, Patterson Lake, Dominick Lake,
Finnegan Lake, Swede Lake, Jerry Lake, Britton Lake, Spring Valley
Lake, and Kincaid Lake.
This includes the following highways...
Highway 250 near mile marker 1.
Highway 2 between mile markers 111 and 147.
Highway 61 between mile markers 140 and 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4181 10242 4204 10245 4230 10199 4176 10153
TIME...MOT...LOC 2316Z 257DEG 19KT 4192 10226
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$3 follow-up statements
479
WWUS53 KLBF 272335
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
535 PM MDT Sun Apr 27 2025
NEC031-069-075-161-280000-
/O.CON.KLBF.TO.W.0001.000000T0000Z-250428T0000Z/
Cherry NE-Grant NE-Garden NE-Sheridan NE-
535 PM MDT Sun Apr 27 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR
SOUTHWESTERN CHERRY...WESTERN GRANT...NORTHEASTERN GARDEN AND
SOUTHEASTERN SHERIDAN COUNTIES...
At 535 PM MDT, a severe thunderstorm capable of producing a tornado
was located 11 miles southwest of Ashby, or 33 miles northwest of
Arthur, moving east at 25 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Weather spotters reported a funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Ellsworth, Hyannis, Ashby, Watson Lake, Patterson Lake, Finnegan
Lake, Swede Lake, Britton Lake, Kincaid Lake, Kennedy Lake, Wild
Horse Flats, Bingham, Dominick Lake, Jerry Lake, and Spring Valley
Lake.
This includes the following highways...
Highway 250 near mile marker 1.
Highway 2 between mile markers 111 and 147.
Highway 61 between mile markers 140 and 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4181 10235 4205 10243 4230 10199 4176 10153
TIME...MOT...LOC 2335Z 262DEG 25KT 4194 10212
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$704
WWUS53 KLBF 272342
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
542 PM MDT Sun Apr 27 2025
NEC031-069-075-161-280000-
/O.CON.KLBF.TO.W.0001.000000T0000Z-250428T0000Z/
Cherry NE-Grant NE-Garden NE-Sheridan NE-
542 PM MDT Sun Apr 27 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR
SOUTHWESTERN CHERRY...WESTERN GRANT...NORTHEASTERN GARDEN AND
SOUTHEASTERN SHERIDAN COUNTIES...
At 541 PM MDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southwest of Ashby, or 32 miles northwest of
Arthur, moving east at 20 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Weather spotters reported a funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Ellsworth, Hyannis, Ashby, Watson Lake, Finnegan Lake, Swede Lake,
Kincaid Lake, Kennedy Lake, Wild Horse Flats, Bingham, Dominick Lake,
Jerry Lake, and Spring Valley Lake.
This includes the following highways...
Highway 2 between mile markers 113 and 147.
Highway 61 between mile markers 143 and 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4185 10223 4207 10239 4230 10199 4179 10156
TIME...MOT...LOC 2341Z 257DEG 19KT 4195 10207
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$914
WWUS53 KLBF 272346
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
546 PM MDT Sun Apr 27 2025
NEC031-069-075-161-280000-
/O.CON.KLBF.TO.W.0001.000000T0000Z-250428T0000Z/
Cherry NE-Grant NE-Garden NE-Sheridan NE-
546 PM MDT Sun Apr 27 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR
SOUTHWESTERN CHERRY...NORTHWESTERN GRANT...NORTHEASTERN GARDEN AND
SOUTHEASTERN SHERIDAN COUNTIES...
At 546 PM MDT, a confirmed tornado was located 7 miles southwest of
Ashby, or 33 miles northwest of Arthur, moving northeast at 20 mph.
HAZARD...Damaging tornado and two inch hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Ellsworth, Hyannis, Ashby, Watson Lake, Finnegan Lake, Swede Lake,
Kincaid Lake, Kennedy Lake, Wild Horse Flats, Bingham, Dominick Lake,
Jerry Lake, and Spring Valley Lake.
This includes the following highways...
Highway 2 between mile markers 115 and 146.
Highway 61 between mile markers 146 and 154, and near mile marker
159.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4187 10221 4208 10237 4230 10199 4184 10162
TIME...MOT...LOC 2346Z 245DEG 16KT 4197 10206
TORNADO...OBSERVED
MAX HAIL SIZE...2.00 IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Apr 27, 4:58 PM MDT, 18 minutes earlier. Its key messages:
- Isolated severe thunderstorms possible this evening.
- Elevated fire weather conditions Monday afternoon, along with thunderstorms possible across north central Nebraska, a few which could be strong.
- Warmer temperatures expected Wednesday through Sunday.
Area forecast discussion, Apr 27, 4:58 PM MDT, 18 minutes before
Area Forecast Discussion National Weather Service North Platte NE 558 PM CDT Sun Apr 27 2025 .KEY MESSAGES... - Isolated severe thunderstorms possible this evening. - Elevated fire weather conditions Monday afternoon, along with thunderstorms possible across north central Nebraska, a few which could be strong. - Warmer temperatures expected Wednesday through Sunday. && .SYNOPSIS... Issued at 310 PM CDT Sun Apr 27 2025 Surface low pressure has deepened to near 994mb near Denver at 20Z, with low pressure extending north into southeast Wyoming and south into southeast Colorado. Southerly winds 15 to 30 mph across southwest and central Nebraska with dewpoints in the mid 50s to near 60. Stratus remains in place east of Gordon through North Platte, with clearing to the west. Imperial was at 83 and Ogallala and Grant 81, with the warmest temperatures at 20Z. && .SHORT TERM /THROUGH MONDAY NIGHT/... Issued at 310 PM CDT Sun Apr 27 2025 Tonight, there is the potential for isolated to scattered severe thunderstorms this evening. A deep upper trough will advance toward the Four Corners region early this evening. This will produce deep cyclogenesis across eastern Colorado into the southern Nebraska panhandle. Abundant moisture will be in place across Nebraska. Stratus has cleared out across far southwest Nebraska and the southeast panhandle. Strong heating underway across eastern Colorado and western Kansas into far southwest Nebraska reaching the low 80s. Surface winds are shown be be backed to a more southeasterly early this evening over the southeast Panhandle, which will be area where low-level convergence and a strong differential heating boundary will develop. This may result in isolated severe storm initiation. further east, across southwest Nebraska, a stronger capping inversion for recent stratus may inhibit storm development. However, while confidence in occurrence of storms as well as locations may be low, this will likely be an impactful event should storms develop. Deep layer shear from 40 to 50kts and surface-based CAPEs from 2000-3000 J/KG are shown across the southern panhandle and southwest Nebraska early evening. This will be sufficient for supercells with all modes of severe weather possible, including large hail, damaging winds and a tornado or two near any storms with localized backed surface winds. The latest CAMs also indicate storms in the western Panhandle moving into the northwest Sandhills mid to late evening. Storm chances will increase north central Nebraska after midnight, with the severe threat expected to diminish. Monday, a pre-frontal surface trough will move through during the morning, bringing gusty westerly winds to 20 to 35 mph in the afternoon. An upper trough moving across the Northern Plains. This will bring chances for showers and thunderstorms across north central Nebraska. Strong deep layer shear will be present, and despite dewpoints in the low 40s, a few strong storms are possible across east of Highway 83 in north central Nebraska during the afternoon and early evening. Much drier air with dewpoints falling into the low to mid 30s will combine with the strong winds to create elevated fire weather conditions, mainly south of Highways 2 and 91. Showers will end Monday night as the system moves east as northerly winds diminish. Lows overnight will fall into the mid to upper 30s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 310 PM CDT Sun Apr 27 2025 Cooler and dry Tuesday in the mid 60s behind the cold front. The next opportunity for showers and storms will be Wednesday afternoon into Wednesday night, as an upper trough moving across the Northern Plains drives a cold front into and trough the area. Highs in the low 70s Wednesday cool to the mid and upper 60s Thursday. Warmer in the Wednesday through Sunday, with low chances for showers and storms Saturday into Sunday, as an upper trough deepens across the western U.S. bringing southwesterly flow aloft to the region. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 558 PM CDT Sun Apr 27 2025 There will isolated to scattered thunderstorms through the late evening hours, mainly across north central Nebraska. LLWS at KLBF 03Z through 06Z with VFR ceilings late evening. Could see a period of -TSRA pass between 06Z-09Z. Southerly winds gusting to 27KT this evening will shift to the west and be light by 09Z. Westerly winds will strengthen by 18Z, gusting to around 25KT during the afternoon. At KVTN, Mainly VFR ceilings tonight. have a prevailing -TSRA 05Z-08Z with showers and thunderstorms increasing in coverage across north central Nebraska. Southerly winds gusting to 27KT this evening will shift to the west and be light by 08Z. Westerly winds will strengthen by 18Z, gusting to around 30KT during the afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Roberg
Hazardous weather outlook, Apr 27, 2:27 PM MDT, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 327 PM CDT Sun Apr 27 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-282030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 327 PM CDT Sun Apr 27 2025 /227 PM MDT Sun Apr 27 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Isolated to scattered severe thunderstorms are possible by late afternoon lasting into the evening across western and north central Nebraska. The main hazard will be large hail, with a secondary hazard of damaging winds, a tornado can't be ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated fire weather conditions return on Monday afternoon across the area due to gusty westerly winds and low relative humidity. There is also the potential for an isolated severe thunderstorm across far north central Nebraska Monday afternoon into early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Apr 27, 4:28 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service North Platte NE
428 PM MDT Sun Apr 27 2025
NEZ004-022-023-035-272300-
Sheridan NE-Grant NE-Arthur NE-Garden NE-
428 PM MDT Sun Apr 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ARTHUR...
SOUTHWESTERN GRANT...NORTHERN GARDEN AND SOUTH CENTRAL SHERIDAN
COUNTIES THROUGH 500 PM MDT...
At 427 PM MDT, Doppler radar was tracking a strong thunderstorm near
Crescent Lake National Wildlife Refuge, or 26 miles north of Oshkosh,
moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ellsworth, Crescent Lake National Wildlife Refuge, Rackett, Patterson
Lake, Deer Lake, Britton Lake, Wild Horse Flats, Richardson Lake,
Mumper, Herman Lake, Jerry Lake, Adams Flats, Tralnor Lake, and
Bourquim Hill.
This includes Highway 2 between mile markers 114 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1100 PM MDT for the Panhandle
of and west central Nebraska.
&&
LAT...LON 4212 10229 4165 10196 4161 10260 4170 10264
4174 10264 4174 10266 4176 10267 4180 10268
TIME...MOT...LOC 2227Z 234DEG 32KT 4178 10247
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 4:28 PM MDT | Special Weather Statement | LBF | Garden | 32 min |
| Apr 27, 4:47 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 43 min |
| Apr 27, 5:24 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant | 36 min |
| Apr 27, 5:52 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 38 min |
| Apr 27, 5:53 PM MDT | Tornado Warning | LBF | Cherry, Garden, Grant, Sheridan | 52 min |
Nearby
Tornado Warnings in Nebraska, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.